Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 5, 2025, 11:24 AM CST for Cameron County, Willacy County, Texas. It took effect at Jan 12, 2025, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 11:24 AM CST (17:24 UTC)
- In effect from
- Jan 12, 2025, 11:00 AM CST
- Expired
- Jan 5, 2025, 11:28 AM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
213 WWUS74 KBRO 051724 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1124 AM CST Sun Jan 5 2025 TXZ254-255-354-355-060130- /O.NEW.KBRO.WI.Y.0002.250112T1700Z-250113T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Port Isabel, Laguna Vista, Harlingen, Raymondville, and Port Mansfield 1124 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 PM CST MONDAY, JANUARY 5... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...From 11 AM Sunday to 5 PM CST Monday, January 5. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Miller
1 follow-up statement
136 WWUS74 KBRO 051728 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1128 AM CST Sun Jan 5 2025 TXZ254-255-354-355-052300- /O.CAN.KBRO.WI.Y.0002.250112T1700Z-250113T2300Z/ /O.NEW.KBRO.WI.Y.0003.250105T1728Z-250105T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Port Isabel, Laguna Vista, Harlingen, Raymondville, and Port Mansfield 1128 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...From 11 AM to 5 PM CST Sunday, January 5. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Miller
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 11:01 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 5, 11:01 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1101 AM CST Sun Jan 5 2025
...New AVIATION...
.SHORT TERM...
(Today through Monday)
Issued at 319 AM CST Sun Jan 5 2025
Key Messages:
- Strong cold front moves through Sunday afternoon, bringing drastic
temperature changes Sunday night and Monday
- Hazardous marine conditions today and Monday; occasional to
frequent gusts to Gale Force possible, leading to Gale Watch
issuance Monday
A low-level jet will bring gusty southerly winds today, advecting
warm air into the region. This, in conjunction with mostly clear
skies, will bring high temperatures for the day in the 80s, pushing
90 in the middle RGV. Some guidance is suggesting conditions to meet
Wind Advisory criteria, however, these conditions are short-lived
and not confident enough it will pan out to issue an advisory at
this time. Conditions will continue to be monitored this morning.
These gusty conditions will hang around until the cold front
approaches this afternoon.
Speaking of the cold front...our streak of unseasonable warmth must
come to an end for the time being. The first indication of the
fronts arrival will be a slight decrease in wind speed and a
northeasterly wind shift. Short range models agree the cold front
will have moved through the region by midnight Monday morning.
Following frontal passage, winds will increase to 15 mph with gusts
up to 20-25 mph through the morning hours on Monday, especially east
of I-69C. As cold, dry air is advected behind the front,
temperatures will drop dramatically overnight - lows in the 40s and
even upper 30s for Northern Ranchlands.
The cold front will certainly be felt Monday with highs barely
reaching 60 in the mid-valley. High pressure developing over the
central United States will act to hold the cool airmass in place,
reinforced with northeast winds.
There remains a high risk of rip currents through Monday.
&&
.LONG TERM...
(Monday Night through Saturday)
Issued at 319 AM CST Sun Jan 5 2025
This portion of the total forecast largely remains a mess and a
headache. Favorable conditions are actually expected, however,
Monday night through Tuesday as surface high pressure briefly
reigns in the wake of the above-mentioned cold front. The only
concern will be the possibility of a light freeze within Zapata,
Jim Hogg, Brooks, and Kenedy counties for about 3 to 4 pre-dawn
hours of Tuesday. Will hold off on issuing a Freeze Watch for now
for reasons to be discussed shortly.
As the week progresses, Wednesday and Thursday become miserable.
This will be due to the formation of low pressure along the Lower
Texas Coast, which will bring low overcast skies, abundant
precipitation, and reinforced cold air advection. These two days,
especially Wednesday, will practically become isothermal, with
morning lows creeping up only a few degrees to become highs for
the day. Given breezy conditions, a Cold Weather Advisory on one
of both days cannot be entirely ruled out.
As the week ends and the weekend begins, the rapid departure of
the low towards the northeast (to eventually become a major frozen
precipitation maker for the Mid-Atlantic Region) will bring drying
conditions and decreasing cloudiness Friday through Saturday.
Temperatures will rebound a bit during this period, but will
still be well below normal for this time of year.
Regarding temperatures and the hesitation for the Freeze Watch.
For the Monday night through Friday time frame, NBM model guidance
looked too warm in most cases, especially when compared against
GFS MOS guidance. Thus, opted to split the difference, with
daytime highs and overnight lows cooler than NBM and warmer than
GFS MOS for the long term portion of the forecast. The possibility
exists that temperatures are still too warm in most cases Monday
night through Friday, and this will have to be considered by
successive shifts as the weekend draws to a close and the new work
week begins. The bottom line is, it's extremely difficult to get
any type of warming in the wake of a cold front, when a coastal
low develops that amplifies cold air advection while at the same
time producing thick, low clouds and scattered to numerous patches
of precipitation (a cold air damming scenario). Lows Wednesday
morning and Thursday morning could easily be highs Wednesday
afternoon and Thursday afternoon, respectively, and this has
indeed happened within Deep South Texas and the Rio Grande Valley
in the past. Stay tuned.
&&
.AVIATION...
(18Z TAFS)
Issued at 1056 AM CST Sun Jan 5 2025
VFR conditions are expected through the TAF period with mostly
clear skies but also the potential for some high clouds. The wind
is expected to shift from a south-southeasterly direction to a
northerly direction with the passage of a cold front this evening.
The cold front is expected to pass through between 02-04z. Winds
will be gusty ahead of the cold front, and may calm a little a few
hours before its passage (especially at HRL and BRO), becoming
gusty again once once the front has passed through.
&&
.MARINE...
(Today through Monday)
Issued at 319 AM CST Sun Jan 5 2025
Buoy 42020, located 44 nm northeast of Port Mansfield, is
experiencing 23 kt sustained winds with gusts to 27 kts, and seas
greater than 5 ft. These strong winds and elevated seas are
expected to continue through Sunday in the Gulf Waters. Small
Craft Advisory conditions will prevail through most of the period.
Winds increase further to Near Gale Force (28-33 kts) with Gale
Force gusts after midnight Monday morning in the wake of a strong
cold front. A Gale Watch will come in to effect Monday from
midnight to noon CST for the near and offshore Gulf waters (0-60
nm), however, the greatest wind speeds are expected in offshore
Gulf waters (20-60 nm). These conditions will elevate seas to 8 to
10 ft or greater for the remainder of the period. Winds are
expected to decrease Monday following sunrise, weaning from strong
to fresh by the evening.
(Monday Night through Saturday)
Improving marine conditions are anticipated from Monday night
through Tuesday with high pressure briefly in control over the
western Gulf of Mexico. However, for a majority of the remainder
of the period, adverse winds and seas, likely requiring a Small
Craft Advisory, will quickly develop and persist as low pressure
forms along the Lower Texas Coast. Conditions may begin to improve
on Saturday, but Small Craft Should Exercise Caution cannot be
entirely ruled out for that time.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 83 47 57 46 / 0 0 0 0
HARLINGEN 87 41 57 39 / 0 0 0 0
MCALLEN 89 46 61 40 / 0 0 0 0
RIO GRANDE CITY 86 44 60 37 / 0 0 0 0
SOUTH PADRE ISLAND 78 52 59 52 / 0 0 0 0
BAYVIEW/PORT ISABEL 83 46 57 46 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Monday afternoon for TXZ451-454-
455.
High Surf Advisory from midnight tonight to midnight CST Monday
night for TXZ451-454-455.
GM...Small Craft Advisory until midnight CST tonight for GMZ130-132-
135.
Gale Warning from midnight tonight to 6 AM CST Monday for GMZ130-
132-135.
Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
Gale Warning from 6 PM this evening to noon CST Monday for
GMZ150-155-170-175.
&&
SHORT TERM...69-HK
LONG TERM....66-Tomaselli
AVIATION...55-MMThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:02 PM CST | Small Craft Advisory | BRO | 27 hr | |
| Jan 5, 3:14 AM CST | Small Craft Advisory | BRO | 7 hr | |
| Jan 5, 9:50 AM CST | Gale Warning | BRO | 26 hr | |
| Jan 5, 10:18 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 38 hr |
| Jan 5, 11:28 AM CST | Wind Advisory | BRO | Cameron, Willacy | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.